Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Interpolation of Besov spaces

Authors: Ronald A. DeVore and Vasil A. Popov
Journal: Trans. Amer. Math. Soc. 305 (1988), 397-414
MSC: Primary 46E35; Secondary 41A15, 46M35
MathSciNet review: 920166
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate Besov spaces and their connection with dyadic spline approximation in $ {L_p}(\Omega )$, $ 0 < p \leqslant \infty $. Our main results are: the determination of the interpolation spaces between a pair of Besov spaces; an atomic decomposition for functions in a Besov space; the characterization of the class of functions which have certain prescribed degree of approximation by dyadic splines.

References [Enhancements On Off] (What's this?)

  • [B] C. de Boor, The quasi-interpolant as a tool in elementary polynomial spline theory, Approximation Theory (G. G. Lorentz, ed.), Academic Press, New York, 1973, pp. 269-276. MR 0336159 (49:935)
  • [B-F] C. de Boor and G. F. Fix, Spline approximation by quasi-interpolants, J. Approx. Theory 8 (1973), 19-45. MR 0340893 (49:5643)
  • [Br] Yu. Brudnyi, Approximation of functions of $ n$-variables by quasi-polynomials, Math. USSR Izv. 4 (1970), 568-586.
  • [B-B] P. L. Butzer and H. Berens, Semi-groups of operators and approximation, Springer-Verlag, New York, 1967. MR 0230022 (37:5588)
  • [C] Z. Ciesielski, Constructive function theory and spline systems, Studia Math. 52 (1973), 277-302. MR 0417630 (54:5680)
  • [D] R. DeVore, Degree of approximation, Approximation Theory, II (G. G. Lorentz, C. K. Chui, L. L. Schumaker, eds.), Academic Press, New York, 1976, pp. 117-162. MR 0440865 (55:13733)
  • [D-P] R. DeVore and V. Popov, Interpolation and non-linear approximation, Proc. Conf. on Interpolation and Allied Topics in Analysis, Lund, 1986 (to appear).
  • [D-P$ _{1}$] R. DeVore and V. A. Popov, Free multivariate splines, Constructive Approximation 3 (1987), 239-248. MR 889558 (88e:41029)
  • [D-S] R. DeVore and K. Scherer, A constructive theory for approximation by splines with an arbitrary sequence of knot sets, Approximation Theory, Lecture Notes in Math., vol. 556, Springer-Verlag, New York, 1976. MR 0614156 (58:29637)
  • [D-Sh] R. DeVore and R. Sharpley, Maximal functions measuring smoothness, Mem. Amer. Math. Soc, vol. 47, no. 293, 1984. MR 727820 (85g:46039)
  • [F-J] M. Frazier and B. Jawerth, Decomposition of Besov spaces, preprint. MR 808825 (87h:46083)
  • [P] J. Peetre, New thoughts on Besov spaces, Duke Univ. Math. Ser. I, Durham, N.C., 1976. MR 0461123 (57:1108)
  • [Pt] P. Petrushev, Direct and converse theorems for spline and rational approximation and Besov spaces, Proc. Conf. on Interpolation and Applied Topics in Analysis, Lund, 1986 (to appear). MR 942281 (89d:41027)
  • [S-O] E. A. Storozhenko and P. Oswald, Jackson's theorem in the spaces $ {L_p}({{\mathbf{R}}^k})$, $ 0 < p < 1$, Siberian Math. J. 19 (1978), 630-639.
  • [P-P] V. A. Popov and P. Petrushev, Rational approximation of real valued functions, Encyclopedia of Math, and Applications, vol. 28, Cambridge Univ. Press, Cambridge, 1987.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46E35, 41A15, 46M35

Retrieve articles in all journals with MSC: 46E35, 41A15, 46M35

Additional Information

Keywords: Besov spaces, real interpolation spaces, dyadic splines, degree of approximation
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society